Economics at your fingertips  

Unbiased estimation of the MSE matrices of improved estimators in linear regression

Alan Wan (), Anoop Chaturvedi () and Guohua Zou

Journal of Applied Statistics, 2003, vol. 30, issue 2, 173-189

Abstract: Stein-rule and other improved estimators have scarcely been used in empirical work. One major reason is that it is not easy to obtain precision measures for these estimators. In this paper, we derive unbiased estimators for both the mean squared error (MSE) and the scaled MSE matrices of a class of Stein-type estimators. Our derivation provides the basis for measuring the estimators' precision and constructing confidence bands. Comparisons are made between these MSE estimators and the least squares covariance estimator. For illustration, the methodology is applied to data on energy consumption.

Date: 2003
References: Add references at CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1080/0266476022000023730

Access Statistics for this article

Journal of Applied Statistics is currently edited by Robert Aykroyd

More articles in Journal of Applied Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

Page updated 2023-01-23
Handle: RePEc:taf:japsta:v:30:y:2003:i:2:p:173-189